Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at May 6, 2025, 7:13 AM CDT for Blanco County, Gillespie County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 7:13 AM CDT (12:13 UTC)
- Expired
- May 6, 2025, 8:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Blanco County, TX, Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 84 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 3:31 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3150 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.6
The text
As transmitted.
672
WFUS54 KEWX 061213
TOREWX
TXC031-171-061300-
/O.NEW.KEWX.TO.W.0006.250506T1213Z-250506T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
713 AM CDT Tue May 6 2025
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Northwestern Blanco County in south central Texas...
Southeastern Gillespie County in south central Texas...
* Until 800 AM CDT.
* At 713 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Blumenthal, or 8 miles southeast of
Fredericksburg, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fredericksburg, Johnson City, Stonewall, Luckenbach, Cain City,
Sandy, Rocky Hill, LBJ State Park, Rocky Creek, Hye, Blumenthal,
Albert, and LBJ National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3014 9880 3025 9887 3046 9848 3015 9835
TIME...MOT...LOC 1213Z 243DEG 27KT 3021 9875
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CP1 follow-up statement
867
WWUS54 KEWX 061230
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
730 AM CDT Tue May 6 2025
TXC031-171-061300-
/O.CON.KEWX.TO.W.0006.000000T0000Z-250506T1300Z/
Blanco TX-Gillespie TX-
730 AM CDT Tue May 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHWESTERN BLANCO AND SOUTHEASTERN GILLESPIE COUNTIES...
At 729 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Stonewall, or 13 miles east of Fredericksburg,
moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Stonewall, Hye, LBJ State Park, and Albert around 735 AM CDT.
Rocky Creek around 740 AM CDT.
Sandy around 750 AM CDT.
Johnson City around 755 AM CDT.
Other locations impacted by this tornadic thunderstorm include LBJ
National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3014 9871 3028 9881 3046 9848 3022 9838
3015 9856
TIME...MOT...LOC 1229Z 238DEG 29KT 3022 9866
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RunyenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 5:56 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 6, 5:56 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 556 AM CDT Tue May 6 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 555 AM CDT Tue May 6 2025 Have added most of the counties in Tornado Watch 229 into Severe Thunderstorm Watch 230. However, cancelled the Val Verde part and added Medina and Kendall to the watch. Severe Watch goes through 15Z or 10 AM CDT. && .SHORT TERM... (Today through Wednesday) Issued at 134 AM CDT Tue May 6 2025 Key message: - Rounds of strong to severe storms and heavy rains expected An upper level low moves from New Mexico this morning out over the central plains tonight and Wednesday. A strong shortwave moves over our area today as a Pacific front moves across our area to around the I-35 corridor. Showers and thunderstorms from western Texas and Serranias del Burro are forming into clusters with high chances they will move across our area early this morning. They should wane around midday, then redevelop mainly east of I-35 with heating this afternoon into early evening as the shortwave passes overhead and the front moves east of the I-35 corridor. Strong instability, deep layer shear and helicity, as well as steep mid level lapse rates are ongoing and will continue through the day. As a result, strong to severe storms are expected with both rounds of convection. Large to very large hail and damaging wind gusts are the main threats with isolated tornadoes possible. SPC has levels 1 to 3 of 5 risks for severe storms. There is also a threat for heavy rains and flooding. PWs are well above seasonal averages and there is a potential of rains moving or stalling over the same areas for a period of time. WPC has levels 1 to 2 of 4 risks for excessive rainfall for today. The front stalls as the strong shortwave moves away front the area this evening. Showers and thunderstorms will again wane later this evening. A weaker upper level shortwave moves over area late tonight and Wednesday to develop scattered showers and thunderstorms over most of our area. The convective parameters are slightly less impressive than those ongoing keeping a possibility of strong to severe storms. Large hail and damaging winds the main threats. Locally heavy rains are also possible where the potential for rains to move over the same areas for a period of time. SPC has level 1 of 5 risk for severe storms and WPC has level 1 of 4 risk for excessive rainfall for Wednesday. Nearly seasonal temperatures are expected today through Wednesday. Minimum humidities across the Rio Grande Plains and Edwards Plateau fall into the teens and 20s each afternoon. However, fire weather issues are not expected due to wetting rains prior to the frontal passage and light winds of less than 10 mph after its passage. && .LONG TERM... (Wednesday night through Monday) Issued at 134 AM CDT Tue May 6 2025 Key Messages: - Locally heavy rain possible Thursday over the Coastal Plains. - Low to medium chance (30 to 50%) for showers and thunderstorms late Thursday into Friday along the Rio Grande. A quasi stationary frontal boundary will remain in place along the Texas coast Wednesday night, keeping moist air draped along the Coastal Plains and over South Texas before the front slowly pushes offshore Thursday. While wind directions aloft will tend to support a shallower moist layer with more stable air, enough moisture may be available to support locally heavy rainfall over the Coastal Plains Wednesday night into Thursday. The latest guidance has tended to place the frontal boundary and heaviest corridor of frontal rains just beyond our county warning area, but minor shifts westward could implicate our southeasternmost counties, including Lavaca and DeWitt. While models have had some difficulty handling the current upper level pattern over CONUS, by Thursday a western lobe of PV should reach the Central US. This favors a shortwave approaching our area sometime Thursday, and models generally show a weak shortwave tracking across South Central Texas late Thursday into Friday. While this disturbance will encounter an airmass slightly more stable than what we've seen heading into the week, interaction with mountainous terrain over Mexico may support the development of isolated showers and thunderstorms Thursday evening into Friday morning. Odds are highest over the Rio Grande Plains, with rain chances are about 30 to 50 percent for that timeframe. Once Thursday passes, the active subtropical jet stream will push south of our area, resulting in a drying northwesterly flow in the mid-level and zonal flow aloft. Additionally, current ensemble solutions show the aforementioned lobe of vorticity stalling out over the Gulf states through the weekend into next week. This will favor a dry continental airmass and temperatures around to a few degrees below climatological norms (highs in the upper 70s to mid 80s with lows in the 50s to low 60s for most). Given the slow moving upper air pattern, gradual airmass modification should allow for a warmup entering next week. && .AVIATION... (12Z TAFS) Issued at 555 AM CDT Tue May 6 2025 SHRA/TSRA are developing over South Central Texas and the Hill Country. These will continue to track to the east and northeast this morning into afternoon. Have maintained SHRA at the I-35 sites with TEMPOs TSRA 12Z-16Z. Some TSRA could linger at KAUS through early afternoon. LIFR/IFR CIGs with brief reductions in VSBYs at the I-35 sites this morning will lift to VFR late morning to early afternoon. MVFR CIGs at KDRT lift to VFR by 14Z. Winds at KDRT, gusty southeasterly shift to light northwesterly around 14Z. Winds at the I-35 sites, easterly around 10 KTs shift to southerly this morning, then westerly in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 65 86 67 / 80 10 30 10 Austin Bergstrom Intl Airport 86 64 86 65 / 80 10 30 10 New Braunfels Muni Airport 88 65 87 66 / 70 10 30 10 Burnet Muni Airport 84 61 85 64 / 90 0 20 10 Del Rio Intl Airport 92 64 94 69 / 10 10 10 30 Georgetown Muni Airport 84 62 84 64 / 90 0 20 10 Hondo Muni Airport 90 62 89 66 / 50 10 30 10 San Marcos Muni Airport 87 65 86 66 / 80 10 30 10 La Grange - Fayette Regional 83 68 85 67 / 80 20 40 10 San Antonio Intl Airport 89 67 87 68 / 60 10 30 10 Stinson Muni Airport 91 68 88 69 / 50 10 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...Tran Aviation...04
In the hours before
Special weather statement, May 6, 5:45 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
545 AM CDT Tue May 6 2025
TXZ186>188-061130-
Gillespie TX-Kerr TX-Bandera TX-
545 AM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of northwestern
Bandera, central Kerr and southwestern Gillespie Counties through 630
AM CDT...
At 545 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Medina, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Kerrville, Fredericksburg, Ingram, Hunt, Tivydale,
Kerrville-Schreiner Park, Waltonia, and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Texas.
&&
LAT...LON 3024 9881 2974 9931 2985 9950 3028 9931
TIME...MOT...LOC 1045Z 213DEG 31KT 2987 9934
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:07 AM CDT | Special Weather Statement | EWX | Terrell | 23 min |
| May 6, 5:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| May 6, 5:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 62 min |
| May 6, 6:52 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 68 min |
| May 6, 7:50 AM CDT | Tornado Warning | EWX | Blanco, Burnet, Llano | 40 min |
| May 6, 8:20 AM CDT | Special Weather Statement | EWX | Edwards | 40 min |
| May 6, 8:25 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 50 min |
| May 6, 8:43 AM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| May 6, 9:08 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 52 min |
| May 6, 9:34 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 41 min |
| May 6, 9:38 AM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 6, 10:02 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 6, 10:06 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Hays, Llano, Travis | 3 hr |
| May 6, 10:10 AM CDT | Special Weather Statement | EWX | Blanco | 50 min |
| May 6, 10:24 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 51 min |
| May 6, 10:39 AM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| May 6, 10:57 AM CDT | Special Weather Statement | EWX | Bandera, Medina | 48 min |
| May 6, 11:11 AM CDT | Special Weather Statement | EWX | Zavala | 49 min |
| May 6, 11:12 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 6, 11:17 AM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| May 6, 11:17 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Uvalde, Zavala | 43 min |
| May 6, 11:29 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| May 6, 11:43 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Kendall, Travis | 16 min |
| May 6, 11:56 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 18 min |
| May 6, 12:01 PM CDT | Special Weather Statement | EWX | Williamson | 29 min |
| May 6, 12:04 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 26 min |
| May 6, 12:14 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 6, 12:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 38 min |
| May 6, 12:42 PM CDT | Special Weather Statement | EWX | Lee | 48 min |
| May 6, 1:12 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 6, 1:30 PM CDT | Special Weather Statement | EWX | Lee | 30 min |
| May 6, 2:04 PM CDT | Flash Flood Warning | EWX | Lee, Williamson | 3 hr |
| May 6, 3:01 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| May 6, 3:09 PM CDT | Special Weather Statement | EWX | Gonzales | 66 min |
| May 6, 3:29 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 61 min |
| May 6, 3:48 PM CDT | Special Weather Statement | EWX | Fayette | 57 min |
| May 6, 4:01 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 59 min |
| May 6, 4:10 PM CDT | Special Weather Statement | EWX | Gonzales | 50 min |
| May 6, 4:19 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 56 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 21 min |
| May 6, 5:20 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 6, 5:58 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 77 min |
| May 6, 6:49 PM CDT | Special Weather Statement | EWX | Karnes | 41 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.